Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 13, 2014, 4:45 PM EDT for Montgomery County, New York. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 4:45 PM EDT (20:45 UTC)
- Expired
- Jun 13, 2014, 10:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, NY
The radar
The Albany radar (KENX), 48 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:00 PM EDT | FLASH FLOOD | 3 Sw Fultonville, NY | LUSSO RD. AND BORDEN RD. CLOSED DUE TO FLASH FLOODING ALONG THE VAN WIE CREEK. |
| Jun 13, 5:00 PM EDT | FLASH FLOOD | Currytown, NY | CURRYTOWN RD. CLOSED DUE TO FLASH FLOODING. |
| Jun 13, 5:00 PM EDT | FLASH FLOOD | Randall, NY | ROUTE 5S HAS DEBRIS AND WATER FLOWING ACROSS RD BETWEEN BORDEN RD. AND ARGERSINGER RD. AS THE VAN WIE CREEK HAS FLOODED. |
| Jun 13, 5:00 PM EDT | FLASH FLOOD | Randall, NY | ARGERSINGER RD...BRUMLEY RD...AND ANDERSON RD. CLOSED DUE TO FLASH FLOODING. |
| Jun 13, 5:21 PM EDT | FLASH FLOOD | 1 E Yosts, NY | 3 TO 4 INCHES OF WATER FLOWING ACROSS STATE ROUTE 5. |
| Jun 13, 6:25 PM EDT | FLASH FLOOD | Fort Johnson, NY | ROUTE 67 CLOSED FROM FORT JOHNSON TO FMCC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
403
WGUS51 KALY 132045
FFWALY
NYC057-140245-
/O.NEW.KALY.FF.W.0009.140613T2045Z-140614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM...
* UNTIL 1045 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WHICH
WILL BE ENOUGH TO CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES
HILL...ST. JOHNSVILLE...HAGAMAN...FORT PLAIN AND FORT JOHNSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4303 7473 4298 7455 4298 7410 4290 7409
4281 7428 4278 7441 4279 7446 4287 7475
$$2 follow-up statements
756
WGUS71 KALY 132228
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT FRI JUN 13 2014
NYC057-140245-
/O.CON.KALY.FF.W.0009.000000T0000Z-140614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-
628 PM EDT FRI JUN 13 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
MONTGOMERY COUNTY...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BREAK IN THE PRECIPITATION ACROSS MOST OF MONTGOMERY COUNTY. HOWEVER
MORE RAIN IS EXPECTED TO MOVE INTO THE COUNTY AFTER 830 PM.
A PORTION OF STATE ROUTE 5S WAS FLOODED IN THE TOWN OF RANDALL
AROUND 5 PM WHEN THE VAN WIE CREEK OVERFLOWED ITS BANKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES
HILL...ST. JOHNSVILLE...HAGAMAN...FORT PLAIN...FORT JOHNSON...
FONDA...CANAJOHARIE AND AMSTERDAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4303 7473 4298 7455 4298 7410 4290 7409
4281 7428 4278 7441 4279 7446 4287 7475
$$043
WGUS71 KALY 140241
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1041 PM EDT FRI JUN 13 2014
NYC057-140248-
/O.EXP.KALY.FF.W.0009.000000T0000Z-140614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-
1041 PM EDT FRI JUN 13 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT FOR MONTGOMERY
COUNTY...
THE HEAVY RAIN ACROSS THE AREA HAS TAPERED TO SCATTERED SHOWERS WITH
MAINLY LIGHT RAIN WHICH WILL CONTINUE UNTIL SHORTLY AFTER
MIDNIGHT.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4303 7473 4298 7455 4298 7410 4290 7409
4281 7428 4278 7441 4279 7446 4287 7475
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:15 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 13, 4:15 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT FRI JUN 13 2014 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST THIS EVENING INTO TONIGHT...WITH RAIN SHOWERS AND THUNDERSTORMS. SOME OF THE RAIN MAY FALL HEAVY AT TIMES. BEHIND THIS FRONTAL BOUNDARY...LESS HUMID AIR AND DRY CONDITIONS WILL RETURN FOR THE WEEKEND...WITH ABOVE NORMAL TEMPERATURES EXPECTED BY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 415 PM EDT...A COLD FRONT IS MOVING TOWARDS THE AREA FROM WESTERN NEW YORK...WITH A WARM FRONT DRAPED ACROSS OUR AREA. THERE ARE A FEW BANDS OF CONVECTION SEEN ON RADAR...WITH ONE LINE ACROSS THE UPPER MOHAWK VALLEY AND CENTRAL NY...AND ANOTHER LINE JUST AHEAD OF THE FRONT ACROSS THE FINGER LAKES AREA. WITH THE WARM FRONT STARTING TO LIFT ACROSS THE AREA...SOME BREAKS IN THE CLOUDS ARE FINALLY STARTING TO OCCUR. THE LATEST LAPS GUIDANCE SUGGESTS THERE IS UP TO 1000 J/KG OF CAPE...WITH THE HIGHEST VALUES IN OUR FAR WESTERN AREAS. THIS LIMITED INSTABILITY AND POOR LAPSE RATES ALOFT WILL KEEP THE THREAT FOR STRONG TO SEVERE STORMS THIS EVENING AT A MINIMUM. ALSO...0-6 KM BULK SHEAR IS ONLY ABOUT 20 KTS AT BEST...SO THERE/S NOT MUCH SUGGESTING THE POTENTIAL FOR WIDESPREAD SEVERE STORMS. STILL...WITH ENOUGH LARGE SCALE FORCING IN PLACE...WE CANNOT TOTALLY RULE OUT A ROGUE STORM CONTAINING STRONG WIND GUSTS SOMEWHERE WITHIN OUR AREA. SPC CONTINUES A SEE TEXT AREA FOR THE SOUTHERN PORTION OF OUR REGION. ALSO...WITH PWATS ABOVE NORMAL...HEAVY RAINFALL WILL ACCOMPANY ANY THUNDERSTORM...WITH THE POTENTIAL FOR AN ISOLATED FLASH FLOOD AND LOCALIZED MINOR POOR DRAINAGE FLOODING. SEE OF HYDRO DISCUSSION FOR DETAILS ON HOW WE EXPECT THIS TO IMPACT OUR REGION. THE THREAT FOR RAIN/THUNDER WILL END FROM WEST TO EAST BEGINNING ABOUT MIDNIGHT OR SO AS THE FRONT FINALLY MOVES ACROSS THE AREA. IT MAY TAKE UNTIL NEARLY SUNRISE FOR THE FRONT TO MAKE IT INTO WESTERN NEW ENGLAND. MIN TEMPS OVERNIGHT LOOK TO RANGE FROM THE UPPER 40S IN THE ADIRONDACKS TO THE MID 60S IN THE MID HUDSON VALLEY AND NW CT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN PARTS OF THE AREA ON SATURDAY. THIS WILL ALLOW FOR SOME CLOUDS AND PERHAPS A SPRINKLE OVER THE ADIRONDACKS. OTHERWISE...SKIES WILL BE PARTLY TO MOSTLY SUNNY OVER THE REMAINDER OF THE AREA WITH A COOL NW BREEZE. IT WILL BE NOTICEABLY LESS HUMID THAN RECENT DAYS AND MAX TEMPS WILL BE BELOW NORMAL FOR MID JUNE WITH HIGHS ONLY MID 60S TO MID 70S. SFC HIGH PRESSURE WILL START TO MOVE TOWARDS THE AREA FROM THE GREAT LAKES/OHIO VALLEY FOR SAT NIGHT THROUGH SUNDAY NIGHT. THIS WILL ALLOW FOR DRY WEATHER AND QUIET WEATHER...WITH RIDGING BUILDING AT 500 HPA. MIN TEMPS ON BOTH SAT AND SUN NIGHTS WILL RANGE FROM THE LOW 40S TO LOW 50S...WITH HIGHS ON SUNDAY MAINLY IN THE 70S TO NEAR 80. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE LONG TERM PERIOD LOOKS TO FEATURE VERY WARM AND HUMID CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MOST RAIN MAY ACTUALLY FALL DURING THE MID WEEK PERIOD WHEN A STALLED FRONTAL BOUNDARY IS ACROSS OUR REGION TUESDAY THROUGH FRIDAY. HERE ARE SOME SPECIFICS... THE EXTENDED STILL STARTS OUT WITH INCREASINGLY WARM HUMID BUT RAINFREE WEATHER MONDAY MORNING AS HIGH PRESSURE MOVES OFFSHORE AND PUMPS A SOUTHWESTERLY FLOW IN OUR DIRECTION...SENDING H850 TEMPERATURES WELL INTO THE TEENS. MONDAY AFTERNOON INTO EARLY TUESDAY A COLD FRONT IS STILL FORECAST TO MOVE ACROSS THE REGION AND STALL. THUS THERE WILL SCATTERED SHOWERS AND THUNDERSTORMS STARTING ON MONDAY AFTERNOON AND CONTINUING FOR MUCH OF THE REMAINDER OF THE WEEK. THE HIGHS WILL GENERALLY BE IN THE MID 70S TO MID 80S EACH DAY WITH LOWS GENERALLY IN THE MID 50S TO MID 60S EACH DAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THE WARM FRONT HAS JUST ABOUT LIFTED NORTH AND EAST THROUGH THE AREA AS THE RAIN IS ENDING AND CEILINGS ARE TRENDING UP INTO THE MVFR RANGE. SATELLITE IMAGERY IS SHOWING SOME THINNING OF THE CLOUDS AND BREAKS TO THE WEST THAT SHOULD WORK INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND THE REST OF THIS AFTERNOON AHEAD OF A COLD FRONT. SO...SOME VFR CONDITIONS CAN BE EXPECTED PERIODICALLY THROUGH THIS AFTERNOON AND EVENING. A BAND OF SHOWERS AND THUNDERSTORMS IS DEVELOPING IN CENTRAL NY AND IS EXPECTED TO MAINTAIN ITSELF AS IT TRACKS EAST. ACKNOWLEDGING TEMPO FOR THUNDERSTORMS AND MVFR CONDITIONS AFTER 22Z AT KALB...KPOU AND KPSF AS THE THUNDERSTORMS HAVE NOT DEVELOPED FAR ENOUGH NORTH TO PROVIDE HIGH CONFIDENCE FOR THUNDER AT KGFL. ONCE THE SHOWERS AND THUNDERSTORMS EXIT SHORTLY AFTER MIDNIGHT... SOME LOW CLOUDS AND FOG COULD CONTRIBUTE TO PREDOMINANT LOW MVFR CONDITIONS...MAYBE INTO IFR CONDITIONS BUT SHORTER TERM TRENDS WILL NEED TO BE CHECKED TOWARD EVENING TO SEE IF CONDITIONS WILL LOWER TO IFR TONIGHT. BY SUNRISE...OR A BIT AFTER...CLOUDS SHOULD BECOME SCATTERED AND VFR CONDITIONS SHOULD PREVAIL THROUGH THE REST OF THE MORNING. LIGHT EAST TO SOUTH WINDS AT LESS THAN 10 KT THIS AFTERNOON WILL BECOME VARIABLE TONIGHT. WINDS SHOULD BECOME NORTHWEST AT AROUND 10 KT AFTER SUNRISE TOMORROW AND GUST NEAR 20 KT THROUGH MIDDAY TOMORROW. OUTLOOK... SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... A FRONTAL BOUNDARY WILL BRING MORE SHOWERS AND THUNDERSTORMS TO THE REGION THIS EVENING INTO TONIGHT...ALLOWING FOR YET ANOTHER WETTING RAINFALL. HOWEVER...DRY WEATHER WILL RETURN FOR THE WEEKEND AS HIGH PRESSURE MOVES TOWARDS THE AREA. RH VALUES WILL DROP TO 40-55 PERCENT ON SATURDAY AFTN...AND 30-40 PERCENT ON SUNDAY AFTN. LIGHT WINDS TONIGHT WILL BECOME W-NW ON SATURDAY AT 10-20 MPH. WINDS WILL BE LIGHTER ON SUNDAY...GENERALLY NW AT 5-15 MPH. && .HYDROLOGY... WITH A WARM FRONT MOVING ACROSS THE AREA...STEADY RAINFALL THIS MORNING ALLOW MOST BASINS TO SEE BETWEEN ONE HALF INCH TO ONE INCH OF RAINFALL. OVER THE PAST FEW DAYS...STORM TOTAL RAINFALL AMOUNTS HAVE BEEN UP TO THREE INCHES...WITH THE HIGHEST AMOUNTS OVER THE ADIRONDACKS AND UPPER MOHAWK VALLEY. THIS RAINFALL HAS CAUSED THE GROUND TO BE RATHER WET...LOWERING THE AMOUNT OF RAINFALL NEEDED TO CAUSE FLOODING. ALTHOUGH STREAM FLOWS HAVE BEEN LOW...THEY HAVE BEEN STARTING TO RISE THIS AFTERNOON AS A RESULT OF THE ONGOING RAINFALL. A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR BETWEEN LATE THIS AFTERNOON/THIS EVENING...AND TONIGHT. AN ADDITIONAL ONE HALF TO TWO INCHES OF RAINFALL IS POSSIBLE. IF THE HEAVIEST RAINFALL OCCURS OVER THE AREAS THAT HAVE RECENTLY SEEN HEAVY RAINFALL...THEN AN ISOLATED FLASH FLOOD MAY OCCUR. AT THIS POINT...WE DON/T EXPECT VERY MUCH RIVER FLOODING...BUT THERE MAY BE SOME SIGNIFICANT RISES...ESPECIALLY ON THE SMALLER STREAMS AND CREEKS. THE ONLY RIVER POINT THAT COULD POSSIBLY REACH FLOOD STAGE WOULD BE THE CANAJOHARIE CREEK AT CANAJOHARIE...AS THIS STREAM IS RATHER FLASHY...AND HAS BEEN SEEN REPEATED SHOWERS/THUNDERSTORMS THIS AFTERNOON. OTHERWISE...PONDING OF WATER ON ROADWAYS...AS WELL AS PONDING IN FIELDS...URBAN AREAS...LOW LYING AREAS...AND OTHER POOR DRAINAGE AREAS LOOKS TO OCCUR THROUGH TONIGHT DUE TO THE BRIEF BURSTS OF HEAVY RAINFALL. ONCE THE COLD FRONT PASSES THROUGH FROM WEST TO EAST...THE THREAT FOR RAIN WILL END...AND SO WILL ANY HYDROLOGIC CONCERNS. HIGH PRESSURE WILL ALLOW FOR DRY WEATHER TO RETURN FOR THE WEEKEND AND INTO THE START OF NEXT WEEK. THIS WILL ALLOW FOR ANY HIGH WATER TO RECEDE AND GROUND CONDITIONS TO START TO DRY OUT. BY THE MIDDLE OF NEXT WEEK...ANOTHER FRONTAL BOUNDARY WILL RETURN THE THREAT OF SHOWERS AND THUNDERSTORMS TO THE AREA. THIS FRONT COULD POTENTIALLY STALL NEAR THE REGION...SO WE WILL HAVE TO MONITOR THE POTENTIAL FOR THAT...AS THAT COULD BRING REPEATED PERIODS OF RAINFALL TO THE SAME AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS NEAR TERM...FRUGIS SHORT TERM...FRUGIS LONG TERM...11 AVIATION...NAS FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS
Hazardous weather outlook, Jun 13, 4:19 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 419 PM EDT FRI JUN 13 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 419 PM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...PRODUCING PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW LYING AND URBAN AREAS. IF REPEATED HEAVY RAINFALL OCCURS OVER THE SAME LOCATION...THEN AN ISOLATED FLASH FLOOD CANNOT BE RULED OUT. AN ISOLATED STRONG WIND GUST CANNOT BE RULED OUT WITHIN ANY THUNDERSTORM AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY BETWEEN MONDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF THUNDERSTORM WIND DAMAGE OR RAINFALL AMOUNTS AS WELL AS ANY REPORTS OF FLOODING OR NEAR BANKFULL STREAMS AND RIVERS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 13, 2:29 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT FRI JUN 13 2014
NYZ032-033-038-131930-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
229 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTHWOOD TO 13 MILES SOUTHWEST OF WEST WINFIELD...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HINCKLEY TO 13 MILES WEST OF
HARTWICK...AND MOVING EAST AT 15 MPH.
PONDING OF WATER ON ROADWAYS IS POSSIBLE AS WELL AS VISIBILITIES
BRIEFLY REDUCED TO A HALF MILE OR LESS.
THUNDERSTORMS WILL BE NEAR...
COLD BROOK BY 235 PM EDT
FRANKFORT AND CEDARVILLE BY 240 PM EDT
OHIO AND NEWPORT BY 245 PM EDT
ILION BY 250 PM EDT
MOHAWK...MIDDLEVILLE AND HERKIMER BY 300 PM EDT
JORDANVILLE BY 320 PM EDT
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4351 7510 4355 7466 4311 7478 4288 7482
4289 7487 4284 7488 4282 7490 4290 7509
4285 7514 4285 7521 4306 7522
TIME...MOT...LOC 1828Z 266DEG 12KT 4343 7501 4271 7524The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:55 AM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Jun 13, 2:29 PM EDT | Special Weather Statement | ALY | Oneida | 61 min |
| Jun 13, 3:30 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 6 hr |
| Jun 13, 6:10 PM EDT | Flash Flood Warning | ALY | Saratoga | 6 hr |
| Jun 13, 6:52 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.